A combinatorial proof of non-speciality of systems with at most 9 imposed base points
Abstract
It is known that the Segre–Gimigliano–Harbourne–Hirschowitz Conjecture holds for linear systems of curves with at most 9 imposed base fat points. We give a nice proof based on a combinatorial method of showing non-speciality of such systems. We will also prove, by the same method, that systems L(km; m^(×k²)) and L(km + 1; m^(×k²)) are non-special.
References
A. Buckley, M. Zompatori, Linear systems of plane curves with a composite number of base points of equal multiplicity, Trans. Amer. Math. Soc. 355 (2003), no. 2, 539-549.
##plugins.generic.googleScholarLinks.settings.viewInGS##
G. Castelnuovo, Ricerche generali sopra i sistemi lineari di curve piane, Mem. Accad. Sci. Torino, II 42 (1891).
##plugins.generic.googleScholarLinks.settings.viewInGS##
C. Ciliberto, O. Dumitrescu, R. Miranda, Degenerations of the Veronese and applications, preprint, http://www.math.colostate.edu/~miranda/articles.html (2009).
##plugins.generic.googleScholarLinks.settings.viewInGS##
C. Ciliberto, R. Miranda, Nagata’s conjecture for a square or nearly-square number of points, Ric. Mat. 55 (2006), no. 1, 71-78.
##plugins.generic.googleScholarLinks.settings.viewInGS##
C. Ciliberto, R. Miranda, The Segre and Harbourne-Hirschowitz Conjectures, in: Applications of algebraic geometry to coding theory, physics and computation (Eilat 2001), NATO Sci. Ser. II Math. Phys. Chem. 36, Kluwer Acad. Publ., Dordrecht, 37-78 (2001).
##plugins.generic.googleScholarLinks.settings.viewInGS##
M. Dumnicki, An algorithm to bound the regularity and nonemptiness of linear systems in Pⁿ, J. Symb. Comp. 44 (2009), 1448-1462, arXiv:0802.0925v1.
##plugins.generic.googleScholarLinks.settings.viewInGS##
M. Dumnicki, Cutting diagram method for systems of plane curves with base points, Ann. Polon. Math. 90 (2007), 131-143.
##plugins.generic.googleScholarLinks.settings.viewInGS##
L. Evain, Computing limit linear series with infinitesimal methods, Ann. Inst. Fourier (Grenoble) 57 (2007), no. 6, 1947-1974.
##plugins.generic.googleScholarLinks.settings.viewInGS##
L. Evain, La fonction de Hilbert de la réunion de 4ʰ gros points génériques de P² de même multiplicité, J. Algebraic Geom. 8 (1999), no. 4, 787-796.
##plugins.generic.googleScholarLinks.settings.viewInGS##
A. Gimigliano, On linear systems of plane curves, Thesis, Queen’s University, Kingston (1987).
##plugins.generic.googleScholarLinks.settings.viewInGS##
A. Gimigliano, Our thin knowledge of fat points, Queen’s Papers in Pure and Appl. Math. 88, Queen’s Univ., Kingston, ON, (1989).
##plugins.generic.googleScholarLinks.settings.viewInGS##
B. Harbourne, Anticanonical rational surfaces, Trans. Amer. Math. Soc. 349 (1997), 1191-1208.
##plugins.generic.googleScholarLinks.settings.viewInGS##
B. Harbourne, The geometry of rational surfaces and Hilbert functions of points in the plane, Proc. of the 1984 Vancouver Conf. in Algebraic Geometry, CMS Conf. Proc. 6 (1986), 95-111.
##plugins.generic.googleScholarLinks.settings.viewInGS##
B. Harbourne, S. Holay, S. Fitchett, Resolutions of ideals of quasiuniform fat point subschemes of P², Trans. Amer. Math. Soc. 355 (2003), no. 2, 593-608.
##plugins.generic.googleScholarLinks.settings.viewInGS##
A. Hirschowitz, Une conjecture pour la cohomologie des diviseurs sur les surfaces rationnelles génériques, J. Reine Angew. Math. 397 (1989), 208-213.
##plugins.generic.googleScholarLinks.settings.viewInGS##
M. Nagata, On rational surfaces, II, Mem. Coll. Sci. Univ. Kyoto, Ser. A Math. 33 (1960), 271-293.
##plugins.generic.googleScholarLinks.settings.viewInGS##
J. Roé, Limit linear systems and applications, arxiv:math.AG/0602213v3 (2009).
##plugins.generic.googleScholarLinks.settings.viewInGS##
B. Segre, Alcune questioni su insiemi finiti di punti in geometria algebrica, Atti Convegno Intern. di Geom. Alg. di Torino, (1961), 15-33.
##plugins.generic.googleScholarLinks.settings.viewInGS##